Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2006, 7:50 PM CDT for Harper County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 21, 2006, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Harper County, OK
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 3:39 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 339 PM CDT WED JUN 21 2006 .DISCUSSION... OVERALL... THE WEATHER SYSTEMS SEEM TO BE ABOUT WHERE WE HAVE EXPECTED THEM TO BE... SO THERE ARE RELATIVELY FEW CHANGES IN THIS FORECAST PACKAGE. THE MAIN CHANGES ARE IN THE DETAILS OF WHERE WE EXPECT CONVECTION TO BE OVER THE NEXT 48 HOURS OR SO. BASED ON SHORT-TERM MODEL INDICATIONS AND CURRENT SATELLITE/RADAR IMAGERY... IT APPEARS THAT THERE WILL BE A LARGE THUNDERSTORM COMPLEX OVER THE HIGH PLAINS THIS AFTERNOON AND EVENING... WHICH SHOULD THEN TRAVEL EAST AND SOUTHEAST INTO NORTHWEST OKLAHOMA... AND POSSIBLY BEYOND. THIS SHOULD... IN TURN... PLACE AN OUTFLOW BOUNDARY SOMEWHERE IN THE VICINITY OF THE RED RIVER TOMORROW. THIS BOUNDARY SHOULD THEN BECOME THE FOCUS FOR MORE STORM DEVELOPMENT OVER THE NEXT DAY OR TWO. MEANWHILE... A WEAK COLD FRONT IS FORECAST TO DRIFT SOUTH INTO OKLAHOMA... BUT IT WILL LIKELY LOSE DEFINITION DUE TO THE RAMPANT CONVECTION. BEYOND SATURDAY MORNING... FLOW WEAKENS CONSIDERABLY AND THERE IS NO WAY AT THIS POINT TO PINPOINT WHEN AND WHERE ANY CONVECTION MAY FORM... SINCE REMAINING BOUNDARIES MAY... OR MAY NOT... HELP FOCUS ANY CONVECTION THAT DOES GET GOING. AS A RESULT... WE HAVE RETAINED MINIMAL POPS INTO EARLY NEXT WEEK. IN GENERAL... TEMPERATURES WILL BE VERY NEAR THE SEASONAL AVERAGE... AND NO SIGNIFICANT CHANGES WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 88 68 88 / 20 30 60 40 HOBART OK 70 91 68 88 / 20 20 60 40 WICHITA FALLS TX 71 92 69 88 / 10 10 40 40 GAGE OK 68 84 65 88 / 40 40 50 40 PONCA CITY OK 72 86 68 87 / 30 40 50 40 DURANT OK 72 92 70 88 / 10 10 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/25
Hazardous weather outlook, Jun 21, 11:51 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT WED JUN 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
NORTHWEST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NORTH AND WEST OF A LINE
EXTENDING FROM THE ANTELOPE HILLS TO CHEROKEE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
STRAIGHT-LINE WINDS UP TO 65 MPH AND ONE-INCH DIAMETER HAIL WILL BE
THE PRIMARY CONCERNS.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF
EASTERN COLORADO...SOUTHWEST KANSAS...AND THE PANHANDLES OF TEXAS
AND OKLAHOMA LATE TODAY. WITH MID-LEVEL ATMOSPHERIC FLOW BECOMING
MORE WESTERLY...AND EVENTUALLY NORTHWESTERLY...SOME OF THESE STORMS
MAY MOVE INTO NORTHWEST OKLAHOMA DURING THE EVENING AND OVERNIGHT
HOURS. INSTABILITY AND INCREASING DEEP-LAYER WIND SHEAR WILL SUPPORT
SEVERE STORMS WELL INTO THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND GUSTY SOUTHERLY WINDS WILL LEAD TO A HIGH FIRE
DANGER ONCE AGAIN THIS AFTERNOON...PRIMARILY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL SPREAD SOUTH ACROSS CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AND FRIDAY. A COLD FRONT
WILL ACCOMPANY THE INCREASED THUNDERSTORM ACTIVITY...AND WILL ACT
AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL
DECREASE OVER THE WEEKEND INTO EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
11/MAXWELLIn the hours before
Special weather statement, Jun 21, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT WED JUN 21 2006 OKZ004-009-220030- HARPER OK-ELLIS OK- 722 PM CDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ROSSTON AT 722 PM CDT...MOVING EAST AT 10 MPH. STORMS WERE QUICKLY DEVELOPING ACROSS THE REMAINDER OF HARPER COUNTY...AND ALSO NORTHERN ELLIS COUNTY...INCLUDING CATESBY. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jun 21, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 41 min |
| Jun 22, 2:35 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 40 min |
| Jun 22, 3:14 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.